MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 10/12/2012
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2012 - patient was diagnosed with incisional hernia x2 thereby underwent open repair with implant of ventralex st (device #1 & #2).Per operative notes, ¿the first hernia defect was identified and reduced.A large ventralex st (device #1) was placed and sutured.The 2nd inferior defect was identified and repaired with medium sized ventralex st (device #2)".(b)(6) 2012 - patient was diagnosed with gastric outlet obstruction with stricture of gastroduodenal thereby underwent open repair with excision of mesh (device #1).Per operative notes, ¿the adhesions of omentum and bowel with mesh were lysed.The balled up large ventralex st (device #1) was removed and stricturoplasty was performed.(b)(6) 2014 - patient was diagnosed with chronic wound drainage and infection thereby underwent open repair with partial excision of mesh (device #2).Per operative notes, ¿the chronic sinus tract was removed.The mesh (device #2) with purulence was partially removed.(b)(6) 2015 - patient was diagnosed with recurrent incisional hernia x2 thereby underwent open repair with implant of ventralex st (device #3 & #4).Per operative notes, ¿the small hernia defect was identified and repaired with small ventralex st (device #3).The large hernia defect was identified and repaired with ventralex st (device #4).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2012) is considered to be a best estimate.This emdr represents the ventralex st (device #1).An additional supplemental emdr was submitted to represent the ventralex st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22139603
Report Number1213643-2025-00429
Device Sequence Number20588840
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)140728(10)HUWG0003
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2014
Device Catalogue Number5950009
Device Lot NumberHUWG0003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale